High Pulse Rate, Low Blood Pressure

Posted by inali @inali, Oct 9, 2020

Is anyone else dealing with this problem? After triple valve surgery in mid-May, I've been on a number of pretty strong meds. This far out, my medication has settled into a pattern of metoprolol, lasix, atorvastatin, potassium, eliquis, and various supplements and vitamins. I have on-going issues with a right pleural effusion, and for that I was prescribed colchicine in late September. I started taking and recording my vitals daily starting in July, and have seen my resting pulse rate creep up from the mid-80s to the low hundreds. Last I knew, before my surgery, I was usually in the 70s. Now the slightest exertion leaves me feeling faint and winded. If I check my pulse at that point, it is always in the 108-112 range. Most of the time when I check it while resting, it hovers around 98-100. At the same time, my blood pressure has been trending downward. It has never been high. "Normal" for me pre-surgery was 110/70. Now I average around 90/50. I consulted with my cardiologist when I first became alarmed by the high resting pulse rate…back when it was in the high 80s. She asked me to wear a heart monitor which I've been doing for almost a month now. She tells me there's no evidence of afib or arrhythmia. That's good news. She suggested that I try increasing my metoprolol from 25mg a day to 50mg. Thing is, that's a beta blocker and has been known to lower blood pressure. I'm trying to decide if I want to risk feeling even more faint than I do now. I have two questions:
(1) Would you increase the metoprolol if it were you?
(2) Any idea what negative effects are caused by rapid heart rate? I know it makes me feel awful, but is it likely to cause heart attack or stroke? I can't get any clear answer to that question from either my doc or my reading.

Thanks for any recommendations you care to share.

Interested in more discussions like this? Go to the Heart & Blood Health group.

@inali Welcome to connect we arent Dr.s but try to help if we can. If I where you I would ask your pharmacist to review you meds. It might be an interaction you are on . There is a .com that checks for interactions it is drugs.com Good luck

REPLY

Excellent suggestion lioness!

REPLY
Please sign in or register to post a reply.
  Request Appointment